Strong Convergence of a New Iteration for a Finite Family of Accretive Operators
© L.-G. Hu and J.-P.Wang. 2009
Received: 9 March 2009
Accepted: 17 May 2009
Published: 16 June 2009
The viscosity approximation methods are employed to establish strong convergence of the modified Mann iteration scheme to a common zero of a finite family of accretive operators on a strictly convex Banach space with uniformly Gâteaux differentiable norm. Our work improves and extends various results existing in the current literature.
An operator is said to be accretive if , for all , and . If is accretive and is identity mapping, then we define, for each , a nonexpansive single-valued mapping by , which is called the resolvent of . we also know that for an accretive operator , , where and . An accretive operator is said to be -accretive, if for all . If is a Hilbert space, then accretive operator is monotone operator. There are many papers throughout literature dealing with the solution of ( ) by utilizing certain iterative sequence (see [1–3, 8–10, 13, 16, 20]).
converges weakly to a zero of . However, the Mann iteration scheme has only weak convergence for nonexpansive mappings even in a Hilbert space (see ).
Our main purpose is to prove strong convergence theorems for a finite family of accretive operators on a strictly convex Banach space with uniformly G teaux differentiable norm by using viscosity approximation methods. Our theorems extend the comparable results in the following three aspects.
(1)In contrast to weak convergence results on a Hilbert Space in , strong convergence of the iterative sequence is obtained in the general setup of a Banach space.
(3)A single mapping of the results in  is replaced by a finite family of mappings.
2. Preliminaries and Lemmas
exists for each , where . The norm of is uniformly G teaux differentiable if for each , the limit is attained uniformly for . The norm of is uniformly Fréchet differentiable ( is also called uniformly smooth) if the limit is attained uniformly for each . It is well known that if is uniformly G teaux differentiable norm, then the duality mapping is single-valued and uniformly continuous on each bounded subset of .
Lemma 2.1 (The Resolvent Identity).
Let be a closed convex and, let a mapping of onto . Then is said to be sunny [12, 13] if for all and . A mapping of onto is said to be retraction if ; If a mapping is a retraction then for any , the range of . A subset of is said to be a sunny nonexpansive retraction of if there exists a sunny nonexpansive retraction of onto , and it is said to be a nonexpansive retraction of if there exists a nonexpansive retraction of onto . In a smooth Banach space , it is known ([5, Page 48]) that is a sunny nonexpansive retraction if and only if the following condition holds: , and .
Lemma 2.3 (see ).
Lemma 2.5 (see ).
Lemma 2.6 ().
3. Main Results
For the sake of convenience, we list the assumptions to be used in this paper as follows.
In addition, if is a uniformly smooth Banach space in Theorem 3.1 and we define , then we obtain from Theorem 3.1 and [19, Theorem 4.1] that the net converges strongly to , as , where and is a sunny nonexpansive retraction of onto .
Theorem 3.3 and Corollary 3.4 prove strong convergence results of the new iterative sequences which are different from the iterative sequences (1.4) and (1.5). In contrast to , the restriction: (C3). or is removed.
Corollary 3.6 ([3, Theorem 3.1]).
(i)Corollary 3.7 describes strong convergence result in Banach spaces for a modification of Mann iteration scheme in contrast to the weak convergence result on Hilbert spaces given in [9, Theorem 3].
(ii)In contrast to the result [10, Theorem 4.2], the iterative sequence in Corollary 3.7 is different from the iteration (1.3), and the conditions and are not required.
The work was supported partly by NNSF of China (no. 60872095), the NSF of Zhejiang Province (no. Y606093), K. C. Wong Magna Fund of NIngbo University, NIngbo Natural Science Foundation (no. 2008A610018), and Subject Foundation of Ningbo University (no. XK109050).
- Bruck RE Jr.: A strongly convergent iterative solution of for a maximal monotone operator in Hilbert space. Journal of Mathematical Analysis and Applications 1974, 48: 114–126. 10.1016/0022-247X(74)90219-4MathSciNetView ArticleMATHGoogle Scholar
- Ceng L-C, Khan AR, Ansari QH, Yao J-C: Strong convergence of composite iterative schemes for zeros of -accretive operators in Banach spaces. Nonlinear Analysis: Theory, Methods & Applications 2009,70(5):1830–1840. 10.1016/j.na.2008.02.083MathSciNetView ArticleMATHGoogle Scholar
- Chen R, Zhu Z: Viscosity approximation method for accretive operator in Banach space. Nonlinear Analysis: Theory, Methods & Applications 2008,69(4):1356–1363. 10.1016/j.na.2007.06.033MathSciNetView ArticleMATHGoogle Scholar
- Genel A, Lindenstrauss J: An example concerning fixed points. Israel Journal of Mathematics 1975,22(1):81–86. 10.1007/BF02757276MathSciNetView ArticleMATHGoogle Scholar
- Goebel K, Reich S: Uniform Convexity, Hyperbolic Geometry, and Nonexpansive Mappings, Monographs and Textbooks in Pure and Applied Mathematics. Volume 83. Marcel Dekker, New York, NY, USA; 1984:ix+170.Google Scholar
- Halpern B: Fixed points of nonexpanding maps. Bulletin of the American Mathematical Society 1967, 73: 957–961. 10.1090/S0002-9904-1967-11864-0MathSciNetView ArticleMATHGoogle Scholar
- Hu L-G: Strong convergence of a modified Halpern's iteration for nonexpansive mappings. Fixed Point Theory and Applications 2008, Article ID 649162, 2008:-9.Google Scholar
- Hu L-G, Liu L: A new iterative algorithm for common solutions of a finite family of accretive operators. Nonlinear Analysis: Theory, Methods & Applications 2009,70(6):2344–2351. 10.1016/j.na.2008.03.016MathSciNetView ArticleMATHGoogle Scholar
- Kamimura S, Takahashi W: Approximating solutions of maximal monotone operators in Hilbert spaces. Journal of Approximation Theory 2000,106(2):226–240. 10.1006/jath.2000.3493MathSciNetView ArticleMATHGoogle Scholar
- Kim T-H, Xu H-K: Strong convergence of modified Mann iterations. Nonlinear Analysis: Theory, Methods & Applications 2005,61(1–2):51–60. 10.1016/j.na.2004.11.011MathSciNetView ArticleMATHGoogle Scholar
- Moudafi A: Viscosity approximation methods for fixed-points problems. Journal of Mathematical Analysis and Applications 2000,241(1):46–55. 10.1006/jmaa.1999.6615MathSciNetView ArticleMATHGoogle Scholar
- Reich S: Asymptotic behavior of contractions in Banach spaces. Journal of Mathematical Analysis and Applications 1973, 44: 57–70. 10.1016/0022-247X(73)90024-3MathSciNetView ArticleMATHGoogle Scholar
- Reich S: Strong convergence theorems for resolvents of accretive operators in Banach spaces. Journal of Mathematical Analysis and Applications 1980,75(1):287–292. 10.1016/0022-247X(80)90323-6MathSciNetView ArticleMATHGoogle Scholar
- Suzuki T: Strong convergence theorems for infinite families of nonexpansive mappings in general Banach spaces. Fixed Point Theory and Applications 2005,2005(1):103–123. 10.1155/FPTA.2005.103View ArticleMathSciNetMATHGoogle Scholar
- Takahashi W: Nonlinear Functional Analysis, Fixed Point Theory and Its Application. Yokohama, Yokohama, Japan; 2000:iv+276.MATHGoogle Scholar
- Takahashi W, Ueda Y: On Reich's strong convergence theorems for resolvents of accretive operators. Journal of Mathematical Analysis and Applications 1984,104(2):546–553. 10.1016/0022-247X(84)90019-2MathSciNetView ArticleMATHGoogle Scholar
- Wang C, Zhu J: Convergence theorems for common fixed points of nonself asymptotically quasi-non-expansive mappings. Fixed Point Theory and Applications 2008, Article ID 428241, 2008:-11.Google Scholar
- Xu H-K: Iterative algorithms for nonlinear operators. Journal of the London Mathematical Society 2002,66(1):240–256. 10.1112/S0024610702003332MathSciNetView ArticleMATHGoogle Scholar
- Xu H-K: Viscosity approximation methods for nonexpansive mappings. Journal of Mathematical Analysis and Applications 2004,298(1):279–291. 10.1016/j.jmaa.2004.04.059MathSciNetView ArticleMATHGoogle Scholar
- Zegeye H, Shahzad N: Strong convergence theorems for a common zero for a finite family of -accretive mappings. Nonlinear Analysis: Theory, Methods & Applications 2007,66(5):1161–1169. 10.1016/j.na.2006.01.012MathSciNetView ArticleMATHGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.